Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Found elevated liver enzymes. Started taking HBV shots, seroquel and tegretol. What to do?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Elevated Liver FunctionsGreetings,

I had a blood test yesterday and results came back today with the following :
AST : 58 (Normal 15 - 37)
CHOL: 226 (Normal 0 - 200)
ALT : 130 (Normal 30 - 65)
GGT : 150 (Normal 5 - 85)

Givi the fact that my bf got HBV that is under control of medical help. I had a HBV Surface AB test few months ago and it was 29 therefore I started taking HBV shots and i already took two. The third is on Jul.

Also, I'm taking Seroquel 100 mg per day, Tegretol 200 mg BID and Lustrol 25 mg OD. Beside some painkillers like Solpadine.

Please let me know what to do.
Posted Sun, 12 May 2013 in Liver and Gall Bladder
Answered by Dr. Ketan Vagholkar 1 hour later
Thanks for writing in.
The enzyme levels are not very high . This is most likely due to some persistent inflammation due to the vaccination or due to pain killers. You do not require any intense treatment excepting liver tonics such as ornithine preparations for a period of 6 weeks . This will help to normalise the enzyme levels.Repeat the liver fuction tests after 6 weeks.
I hope this answers your querry.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor